Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 5, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Mar 2, 2008, 2:12 AM MST for 26 counties in Nebraska. It took effect at Mar 2, 2008, 5:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2008, 2:12 AM MST (09:12 UTC)
- In effect from
- Mar 2, 2008, 5:00 AM MST
- Expired
- Mar 2, 2008, 5:00 PM MST
- In force
- 12 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4962 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 020912 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 AM CST SUN MAR 2 2008 ...STRONG NORTHERLY WINDS EXPECTED TODAY... .STRONG NORTHERLY WINDS WILL DEVELOP BEHIND AN EXITING COLD FRONT TODAY. AS LOW PRESSURE INTENSIFIES EAST OF THE AREA...AND HIGH PRESSURE BUILDS INTO THE NORTHERN PLAINS FROM CANADA...NORTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE LIKELY. WINDS ARE EXPECTED TO SUBSIDE BY SUNSET. NEZ004>010-022>029-035>038-056>059-069>071-094-030000- /O.NEW.KLBF.WI.Y.0005.080302T1200Z-080303T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 312 AM CST SUN MAR 2 2008 /212 AM MST SUN MAR 2 2008/ ...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE LIKELY TODAY ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. WINDS WILL SUBSIDE AFTER SUNSET. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION TODAY...ESPECIALLY ON EAST TO WEST ROUTES AND BE PREPARED FOR STRONG CROSS WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE EXPECTED. $$ BUTTLER
3 follow-up statements
000 WWUS73 KLBF 021542 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 942 AM CST SUN MAR 2 2008 ...STRONG NORTHERLY WINDS EXPECTED TODAY... .STRONG NORTHERLY WINDS WILL DEVELOP BEHIND AN EXITING COLD FRONT TODAY. AS LOW PRESSURE INTENSIFIES EAST OF THE AREA...AND HIGH PRESSURE BUILDS INTO THE NORTHERN PLAINS FROM CANADA...NORTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE LIKELY. WINDS ARE EXPECTED TO SUBSIDE BY SUNSET. NEZ004>010-022>029-035>038-056>059-069>071-094-022345- /O.CON.KLBF.WI.Y.0005.000000T0000Z-080303T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 942 AM CST SUN MAR 2 2008 /842 AM MST SUN MAR 2 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE LIKELY TODAY ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. WINDS WILL SUBSIDE AFTER SUNSET. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION TODAY...ESPECIALLY ON EAST TO WEST ROUTES AND BE PREPARED FOR STRONG CROSS WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH OR GREATER ARE EXPECTED. $$ CDC
000 WWUS73 KLBF 022126 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CST SUN MAR 2 2008 ...STRONG NORTHERLY WINDS EXPECTED TODAY... .STRONG NORTHERLY WINDS WILL DEVELOP BEHIND AN EXITING COLD FRONT TODAY. AS LOW PRESSURE INTENSIFIES EAST OF THE AREA...AND HIGH PRESSURE BUILDS INTO THE NORTHERN PLAINS FROM CANADA...NORTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE LIKELY. WINDS ARE EXPECTED TO SUBSIDE BY SUNSET. NEZ004-005-022>025-035>037-056>059-069>071-094-022230- /O.CAN.KLBF.WI.Y.0005.000000T0000Z-080303T0000Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 326 PM CST SUN MAR 2 2008 /226 PM MST SUN MAR 2 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO SUBSIDE THE REST OF THIS AFTERNOON. $$ NEZ006>010-026>029-038-030000- /O.CON.KLBF.WI.Y.0005.000000T0000Z-080303T0000Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 326 PM CST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE LIKELY TODAY ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. WINDS WILL SUBSIDE AFTER SUNSET. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION TODAY...ESPECIALLY ON EAST TO WEST ROUTES AND BE PREPARED FOR STRONG CROSS WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH OR GREATER ARE EXPECTED. $$
000 WWUS73 KLBF 030006 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 606 PM CST SUN MAR 2 2008 ...WIND ADVISORY ALLOWED TO EXPIRE... .HIGH PRESSURE BUILDING INTO THE REGION WILL ALLOW PRESSURE GRADIENT TO DECREASE ACROSS THE REGION. NEZ006>010-026>029-038-030115- /O.EXP.KLBF.WI.Y.0005.000000T0000Z-080303T0000Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 606 PM CST SUN MAR 2 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS ACROSS THE AREA WILL CONTINUE TO DECREASE BELOW WIND ADVISORY CRITERIA. THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ POWER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Mar 2, 1:41 AM MST, 31 minutes earlier.
Area forecast discussion, Mar 2, 1:41 AM MST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 241 AM CST SUN MAR 2 2008 .DISCUSSION... WHAT A DIFFERENCE A DAY MAKES. COLD FRONT IS MAKING ITS WAY ACROSS THE FORECAST AREA THIS MORNING WITH A STARK CONTRAST EXPECTED FOR TODAY FROM YESTERDAY/S NEAR RECORD TO RECORD HEAT WITH HIGHS IN THE 70S. N TO NW WINDS POST FRONTAL RAMPING UP SO FAR THIS MORNING...AND THIS IS AT TYPICAL TIME OF LEAST MIXING. ALL MOS GUIDANCE...ALONG WITH BUFKIT SOUNDINGS...SUGGESTING WINDS TO INCREASE TO ADV CRITERIA EARLY THIS MORNING. SEE NO REASONS TO DOUBT THIS WITH UPSTREAM OBS GUSTY...THUS HAVE HOISTED A WIND ADVISORY FOR THE DAY...12Z TO 00Z. ALONG WITH WINDS WILL BE SOME LIGHT PRECIPITATION. RADAR UPSTREAM NOT SHOWING EXPANSIVE COVERAGE WITH RETURNS SO FAR...AND LOWER LEVELS FAIRLY DRY. WILL HAVE TO SATURATE TOP DOWN AND THIS WILL LIMIT QPF AMOUNTS...AND MODELS HANDLING THIS WELL. NAM/GFS SHOW 700 MB FRONTO BAND MOVING ACROSS CENTRAL NEB THIS AFTERNOON AND EXPECT THIS TO BE THE BEST CHANCE AT MEASURING. SOUNDINGS COOL COLUMN QUICKLY SUGGESTING PRECIP TYPE TO BE SNOW ABOVE THE SURFACE...HOWEVER SURF TEMPS TO BE IN THE UPPER 30S TO LOWER 40S...SO WILL GO WITH A MIX OF RAIN AND SNOW. MOISTURE/LIFT QUICKLY EXITS THE REGION THIS EVENING. WINDS LIKELY TO DIMINISH BY SUNSET...BUT MAY HOLD ON IN THE EASTERN ZONES A LITTLE PAST IF LIGHT PRECIP LINGERS ALLOWING STRONGER WINDS ALOFT TO MIX DOWN. DAY SHIFT WILL MAKE THE DECISION WITH AFTERNOON PACKAGE. OVERNIGHT SURFACE HIGH WILL BUILD ACROSS THE NORTH PLAINS WHILE A STATIONARY LEE SIDE TROF DEVELOPS ALONG THE FRONT RANGE. TEMPS EXPECTED TO FALL AS SKIES CLEAR PRODUCE GOOD RADIATIONAL COOLING. UPPER LEVEL PATTERN REMAINS TO BE NORTHWEST FLOW WITH NEXT WAVE TO ARRIVE LATE IN THE DAY ON TUESDAY...WITH ANOTHER WAVE BY FRIDAY. WARM UP EXPECTED AHEAD OF EACH WAVE...ALTHOUGH NOT NEARLY AS WARM AS YESTERDAY...HIGHS REACHING INTO THE MID 40S TO MID 50S...BEFORE COOLING BACK INTO UPPER 30S TO MID 40S. THE SHORT WAVES/COLD FRONTS TO PUSH ACROSS THE FA WITH LIMITED MOISTURE TO WORK WITH...AND WILL CONTINUE SLGHT CHANCE POPS BASED ON MODEL BLEND AND PREVIOUS FORECAST FOR TIMING. && .AVIATION... VERY WINDY CONDITIONS AND WIDESPREAD CLOUDINESS...ASSOCIATED WITH AN EXITING COLD FRONT...IS EXPECTED TO PERSIST THROUGH 06Z TONIGHT. GUSTY NORTHWESTERLY WINDS...WITH SURFACE WIND GUSTS APPG 38 KTS ARE FORECAST AT BOTH THE LBF AND VTN TERMINALS TODAY THROUGH 00Z. FROM 00Z TO 12Z MONDAY...LOOK FOR WINDS TO DIMINISH TO 10 TO 20 KTS THIS EVENING...FOLLOWED BY 5 TO 15 KT WINDS OVERNIGHT. FOR THE BULK OF THE NEXT 24 HOURS...MAINLY VFR CEILINGS ARE FORECAST. CEILINGS WILL DIP TO 2 TO 3 THOUSAND FEET FROM 15Z TO 20Z AT KVTN AND FROM 18Z TO 24Z AT KLBF. THE DROP IN CEILINGS MAY BE ACCOMPANIED BY RAIN AND LIGHT SNOW...WITH REDUCED VISIBILITIES DOWN TO 3 MILES. AFTER 00Z THIS EVENING...DRY CONDITIONS...VFR CEILINGS AND LIGHTER WINDS ARE FORECAST. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 6 AM CST /5 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON FOR NEZ004>010-022>029-035>038-056>059-069>071-094. && MASEK/CLB
Hazardous weather outlook, Mar 1, 2:22 PM MST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 PM CST SAT MAR 1 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-021700- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 322 PM CST SAT MAR 1 2008 /222 PM MST SAT MAR 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A COLD FRONT WILL MOVE SOUTHEAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA LATE SATURDAY NIGHT. STRONG NORTHWESTERLY WINDS UP TO 25 MPH ARE EXPECTED TO OCCUR BEHIND THE FRONT SUNDAY MORNING...WHICH COULD MAKE DRIVING DIFFICULT ALONG EAST TO WEST ROUTES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG NORTH WINDS WILL CONTINUE THROUGH MUCH OF SUNDAY AFTERNOON...WITH GUSTS UP TO 40 MPH POSSIBLE. THE GUSTY WINDS MAY CREATE DANGEROUS CROSS WINDS...LEADING TO HAZARDOUS DRIVING CONDITIONS. WINDS ARE EXPECTED TO DECREASE BELOW 30 MPH AFTER SUNSET...ALTHOUGH WINDS WILL REMAIN BRISK THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE GARNER
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.